Alert archive / Texas / Wind Advisories in 2011
Wind Advisory 4, NWS San Angelo, TX
NWS San Angelo, TX issued this wind advisory at Apr 3, 2011, 4:09 AM CDT for 13 counties in Texas. It took effect at Apr 3, 2011, 11:36 AM CDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Apr 3, 2011, 4:09 AM CDT (09:09 UTC)
- In effect from
- Apr 3, 2011, 11:36 AM CDT
- Expired
- Apr 3, 2011, 8:00 PM CDT
- In force
- 8 hr
- Issued by
- NWS San Angelo, TX
Counties Callahan County, TX, Coke County, TX, Fisher County, TX, Haskell County, TX, Irion County, TX, Jones County, TX, Nolan County, TX, Runnels County, TX, Shackelford County, TX, Sterling County, TX, Taylor County, TX, Throckmorton County, TX, Tom Green County, TX
The radar
The Dyess AFB radar (KDYX), 84 km from the middle of the area, began a volume at 09:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 9.2 hours before the alert went out and 202 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 5284 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 22 m²/s²
- 0-3 km storm-relative helicity
- 29 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
120 WWUS74 KSJT 030909 NPWSJT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN ANGELO TX 409 AM CDT SUN APR 3 2011 ...STRONG WINDS EXPECTED IN THE BIG COUNTRY THIS AFTERNOON... .A STRONG AREA OF SURFACE LOW PRESSURE WILL MOVE ACROSS SOUTHERN KANSAS AND NORTHERN OKLAHOMA TODAY. THIS WILL CAUSE STRONG SOUTHWEST WINDS ACROSS THE BIG COUNTRY THIS AFTERNOON. TXZ049-054-098-099-113-114-127-128-031715- /O.NEW.KSJT.WI.Y.0004.110403T1800Z-110404T0100Z/ FISHER-NOLAN-HASKELL-THROCKMORTON-JONES-SHACKELFORD-TAYLOR- CALLAHAN- INCLUDING THE CITIES OF...ROTAN...ROBY...SWEETWATER...HASKELL... THROCKMORTON...WOODSON...STAMFORD...ANSON...HAMLIN...ALBANY... ABILENE...CLYDE...BAIRD...CROSS PLAINS 409 AM CDT SUN APR 3 2011 ...WIND ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM CDT THIS EVENING. * IMPACTS: HAZARDOUS DRIVING CONDITIONS POSSIBLE FOR HIGH PROFILE VEHICLES TRAVELING ALONG THE INTERSTATE 20 CORRIDOR AND OTHER AREA ROADS IN THE BIG COUNTRY THIS AFTERNOON. * TIMING: 1 PM THROUGH 8 PM THIS AFTERNOON AND EVENING. * WINDS: SOUTHWEST WINDS 25 TO 35 MPH WITH GUSTS OVER 40 MPH POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH AND/OR WIND GUSTS OF 45 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
1 follow-up statement
256 WWUS74 KSJT 031636 NPWSJT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN ANGELO TX 1136 AM CDT SUN APR 3 2011 ...STRONG WINDS EXPECTED IN THE BIG COUNTRY THIS AFTERNOON... .A STRONG AREA OF SURFACE LOW PRESSURE WILL MOVE ACROSS SOUTHERN KANSAS AND NORTHERN OKLAHOMA TODAY. THIS WILL CAUSE STRONG SOUTHWEST WINDS ACROSS THE BIG COUNTRY AND CONCHO VALLEY THIS AFTERNOON. TXZ064>066-071-072-040100- /O.EXB.KSJT.WI.Y.0004.110403T1636Z-110404T0100Z/ STERLING-COKE-RUNNELS-IRION-TOM GREEN- INCLUDING THE CITIES OF...STERLING CITY...ROBERT LEE...BRONTE... BALLINGER...WINTERS...MERTZON...SAN ANGELO 1136 AM CDT SUN APR 3 2011 ...WIND ADVISORY IN EFFECT UNTIL 8 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 8 PM CDT THIS EVENING. * IMPACTS: HAZARDOUS DRIVING CONDITIONS POSSIBLE FOR HIGH PROFILE VEHICLES TRAVELING ALONG THE INTERSTATE 20 CORRIDOR AND OTHER AREA ROADS IN THE BIG COUNTRY THIS AFTERNOON. * TIMING: THROUGH 8 PM THIS AFTERNOON AND EVENING. * WINDS: SOUTHWEST WINDS 25 TO 35 MPH WITH GUSTS OVER 40 MPH POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH AND/OR WIND GUSTS OF 45 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ TXZ049-054-098-099-113-114-127-128-040100- /O.EXT.KSJT.WI.Y.0004.110403T1636Z-110404T0100Z/ FISHER-NOLAN-HASKELL-THROCKMORTON-JONES-SHACKELFORD-TAYLOR- CALLAHAN- INCLUDING THE CITIES OF...ROTAN...ROBY...SWEETWATER...HASKELL... THROCKMORTON...WOODSON...STAMFORD...ANSON...HAMLIN...ALBANY... ABILENE...CLYDE...BAIRD...CROSS PLAINS 1136 AM CDT SUN APR 3 2011 ...WIND ADVISORY NOW IN EFFECT UNTIL 8 PM CDT THIS EVENING... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 8 PM CDT THIS EVENING. * IMPACTS: HAZARDOUS DRIVING CONDITIONS POSSIBLE FOR HIGH PROFILE VEHICLES TRAVELING ALONG THE INTERSTATE 20 CORRIDOR AND OTHER AREA ROADS IN THE BIG COUNTRY THIS AFTERNOON. * TIMING: THROUGH 8 PM THIS AFTERNOON AND EVENING. * WINDS: SOUTHWEST WINDS 25 TO 35 MPH WITH GUSTS OVER 40 MPH POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH AND/OR WIND GUSTS OF 45 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this wind advisory went out at Apr 2, 11:45 PM CDT, 4 hours 24 minutes earlier.
Area forecast discussion, Apr 2, 11:45 PM CDT, 4 hours 24 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN ANGELO TX 1145 PM CDT SAT APR 2 2011 .DISCUSSION... SEE 06Z AVIATION DISCUSSION BELOW. && .AVIATION... WINDS HAVE ALREADY PICKED UP TONIGHT ACROSS WEST CENTRAL TEXAS WITH GUSTS TO AROUND 30 KTS. SURFACE WINDS APPEAR TO BE STRONG ENOUGH THAT LOW LEVEL WIND SHEAR NOT NEEDED IN THE TAS...BUT WILL CONTINUE TO MONITOR. LOW CLOUDS STARTING TO SHOW UP IN THE HILL COUNTRY...EXPECTED TO REACH JCT BY 8Z AND SPREAD FURTHER NORTH TO THE OTHER TAF SITES BETWEEN 8 AND 10 Z. THE CLOUDS SHOULD DISSIPATE BY MID MORNING AS DRIER AIR MIXES DOWN. EXPECT WINDS TO STAY GUSTY THROUGH THE DAY. && .PREV DISCUSSION... /ISSUED 630 PM CDT SAT APR 2 2011/ DISCUSSION... SEE 0Z AVIATION DISCUSSION BELOW. AVIATION... STRONG LOW LEVEL JET OF 40 TO 50 KNOTS DEVELOPING TONIGHT AFTER MIDNIGHT WILL BRING LOW CLOUDS AND MVFR/IFR CEILINGS TO MUCH OF WEST CENTRAL TEXAS. WINDS WILL INCREASE CLOSER THE SURFACE OVERNIGHT AS WELL INTO THE 20 TO 25 KT RANGE. SHOULD SEE CLOUDS DISSIPATE BY MID MORNING WITH VFR EXPECTED FOR THE AFTERNOON SUNDAY...ALTHOUGH WINDS WILL REMAIN GUSTY IN THE 25 KT RANGE. PREV DISCUSSION... /ISSUED 343 PM CDT SAT APR 2 2011/ SHORT TERM... AN AREA OF CUMULUS DEVELOPING NEAR JUNCTION THIS AFTERNOON. WHILE THERE IS POTENTIAL FOR AN ISOLATED SHOWER OR THUNDERSTORM LATE THIS AFTERNOON...CAP AND INCREASING CINH SHOULD KEEP CHANCES REMOTE...ESPECIALLY AFTER 00Z...SO DID NOT INCLUDE ANY POPS TONIGHT. FOR TONIGHT...MOISTENING SOUTHERLY BOUNDARY LAYER FLOW WILL RESULT IN LOW CLOUD DEVELOPMENT/EXPANSION NORTH INTO OUR MUCH OF OUR CWA. SOUTH WINDS...HIGHER DEWPOINTS AND THE DEVELOPMENT OF LOW CLOUDS WILL RESULT IN WARMER OVERNIGHT LOW TEMPERATURES ACROSS OUR AREA COMPARED TO FRIDAY NIGHT. SUNDAY AFTERNOON...850 MB THERMAL RIDGE WITH OF 25-26 C...DEVELOPS OVER WESTERN CWA...ALLOWING SURFACE TEMPERATURES TO RISE NEAR RECORD LEVELS...INTO THE MID AND UPPER 90S. SURFACE LOW WILL BE DEVELOPING IN THE PANHANDLE...BRINGING DRY GUSTY SOUTHWEST WINDS AND FIRE WEATHER CONDITIONS NEAR CRITICAL LEVELS...ALONG AND WEST OF DRYLINE FROM OZONA TO SAN ANGELO TO ABILENE. WILL CONTINUE FIRE WEATHER WATCH SUNDAY AFTERNOON FOR THIS AREA. 04 LONG TERM... MAY SEE AN EARLY EVENING ISOLATED STORM DEVELOP TOMORROW MAINLY EAST OF A LINE FROM ABILENE TO SAN ANGELO IN THE VICINITY OF THE DRY LINE. THE NEXT SHORTWAVE TROF/COLD FRONTAL SYSTEM WILL MOVE THRU WC TX SUNDAY NIGHT BETWEEN 06Z AND 12Z. WITH A STRONG CAPPING INVERSION...MODERATE TO HIGH CAPE AND INCREASING 0-6KM SHEAR...COULD SEE ISOLATED THUNDERSTORMS DEVELOP TOMORROW NIGHT IF THE DRY LINE IS ABLE TO BREAK THE CAP. A FEW STORMS COULD BECOME RAPIDLY SEVERE AS THE RIGHT REAR ENTRANCE AND THE APPROACHING SURFACE COLD FRONT INTERACTS WITH SOME LOW LEVEL MOISTURE. BECAUSE MODEL SOUNDINGS CONTINUE TO INDICATE A STRONG CAPPING INVERSION...DECIDED TO GO WITH A 20 PERCENT POP ACROSS WC TX FROM 00Z-12Z. THE COLD FRONT WILL BRING SEASONABLE TEMPERATURES BACK TO WC TX MONDAY AND MONDAY NIGHT. AN APPROACHING BROAD UPPER TROF OF LOW PRESSURE WILL DEVELOP ACROSS THE WESTERN U.S. AS THE SURFACE HIGH MOVES EAST OF THE AREA ON TUESDAY. AS THIS UPPER TROF APPROACHES THE AREA...IT WILL ALLOW FOR AN INCREASE OF LOW LEVEL MOISTURE... THE DEVELOPMENT OF A SURFACE LEE TROF/DRYLINE...AND PERIODIC JET STREAKS TRACKING ACROSS WC TX. AS THESE THREE FEATURES INTERACT...LOOK FOR A SLIGHT CHANCE OF THUNDERSTORM DEVELOPMENT WEDNESDAY THROUGH SATURDAY. BUT ONCE AGAIN...THESE STORMS WILL HAVE TO FIND A WAY TO OVERCOME A STRONG CAPPING INVERSION. DECIDED TO INSERT SILENT 10 POPS FOR WED THROUGH SAT. WENT SLIGHTLY ABOVE MAV MEX MOS. .FIRE WEATHER... FIRE WEATHER WATCH FOR PORTIONS OF THE BIG COUNTRY AND CONCHO VALLEY SUNDAY AFTERNOON AND EARLY EVENING. DRY LINE DEVELOPS SUNDAY AFTERNOON IN WESTERN COUNTIES...ALONG AN OZONA...SAN ANGELO... ABILENE...THROCKMORTON LINE. WIND SPEEDS JUST REACH CRITICAL LEVELS...SO LEFT AS WATCH...RATHER THAN UPGRADING TO A RED FLAG WARNING. TEMPERATURES WILL BE NEAR RECORD VALUES IN THE MID AND UPPER 90S...ENHANCING IGNITION POTENTIAL. LOW LEVEL MOISTURE TEMPORARILY RETURNS SUNDAY NIGHT...WITH A SLIGHT CHANCE OF THUNDERSTORMS...MAINLY AFTER MIDNIGHT. A COLD FRONT MOVES THROUGH EARLY MONDAY MORNING. COOLER BUT DRIER BEHIND THE FRONT ON MONDAY. FIRE DANGER WILL BE ELEVATED MONDAY WITH GUSTY NORTH WINDS. 04 && .PRELIMINARY POINT TEMPS/POPS... ABILENE 65 96 50 70 42 / 0 10 20 10 10 SAN ANGELO 64 96 62 76 40 / 0 10 20 10 10 JUNCTION 67 91 68 80 38 / 0 10 20 10 10 && .SJT WATCHES/WARNINGS/ADVISORIES... FIRE WEATHER WATCH FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING FOR THE FOLLOWING ZONES: COKE...CROCKETT...FISHER...HASKELL... IRION...JONES...NOLAN...RUNNELS...STERLING...TAYLOR... THROCKMORTON...TOM GREEN. && 08
Hazardous weather outlook, Apr 2, 2:49 PM CDT, 13 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN ANGELO TX 249 PM CDT SAT APR 2 2011 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-032000- FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO- CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD- TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE- MASON- 249 PM CDT SAT APR 2 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. CRITICAL FIRE WEATHER CONDITIONS POSSIBLE SUNDAY AFTERNOON... MAINLY ALONG AND WEST OF AN OZONA...SAN ANGELO...ABILENE... THROCKMORTON LINE. DRY GUSTY SOUTHWEST WINDS AND NEAR RECORD HIGH TEMPERATURES WILL ELEVATE FIRE DANGER. AVOID OUTSIDE ACTIVITIES THAT PRODUCE SPARKS AND DISPOSE OF CIGARETTES SAFELY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
The office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 3, 4:04 AM CDT | Red Flag Warning | SJT | Callahan, Coke, Crockett, Fisher, Haskell, Irion and 8 more | 17 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.